Zeitschrift für angewandte Mathematik und Physik ZAMP

, Volume 40, Issue 2, pp 172–200

Existence and stability of large scale nonlinear oscillations in suspension bridges


  • J. Glover
    • Dept. of MathematicsUniversity of Florida
  • A. C. Lazer
    • Dept. of Mathematics and Computer ScienceUniversity of Miami
  • P. J. McKenna
    • Dept. of MathematicsUniversity of Connecticut
Original Papers

DOI: 10.1007/BF00944997

Cite this article as:
Glover, J., Lazer, A.C. & McKenna, P.J. Z. angew. Math. Phys. (1989) 40: 172. doi:10.1007/BF00944997


A nonlinear model of a suspension bridge is considered in which large-scale, stable oscillatory motions can be produced by constant loading and a small-scale, external oscillatory force. Loud's implicit-function theoretic method for determining existence and stability of periodic solutions or nonlinear differential equations is extended to a case of a non-differentiable nonlinearity.

Download to read the full article text

Copyright information

© Birkhäuser Verlag 1989